Phenytoin Delayed Excretion because of Esomeprazole Co-administration

Mostafa Ibrahim Elawady, M. Refaee, Mohamed Sherbash, H. A. Hamad, Ameena Alyazeedi
{"title":"Phenytoin Delayed Excretion because of Esomeprazole Co-administration","authors":"Mostafa Ibrahim Elawady, M. Refaee, Mohamed Sherbash, H. A. Hamad, Ameena Alyazeedi","doi":"10.4172/2157-7609.1000231","DOIUrl":null,"url":null,"abstract":"Background: Drug Interaction between Phenytoin and Esomeprazole is not commonly reported or widely recognized. A case of Phenytoin toxicity post prolonged administration of phenytoin and esomeprazole is reported. Case Summary: A 22 years old female diagnosed with MELAS (Mitochondrial myopathy, Encephalopathy, Lactic Acidosis, stroke like symptoms). She was maintained on Phenytoin 100 mg suspension via nasogastric tube every 8 hours as anticonvulsant for 3 years and esomeprazole 40 mg via nasogastric tube every 24 hours for hyperacidity. After 7 months from co-administration of phenytoin and esomeprazole the patient developed bradycardia, hypotension with nystagmus so upon checking the phenytoin trough serum level it was found to be 163 μmole/L, phenytoin was suspended and serum level monitored daily but it was found to be increasing to 167 μmole/L and the patient laboratory results showed leukopenia, thrombocytopenia and elevated liver enzymes, upon suspending Esomeprazole it was noticed that the Phenytoin serum level decreased dramatically by 10-20 μmole/L/day so the toxicity symptoms and abnormal laboratory results resolved upon normalization the Phenytoin serum level. Conclusion: Esomeprazole may competitively inhibit the CYP2C19 mediated Phenytoin metabolism which leads to prolonged exposure to high serum level and toxicities.","PeriodicalId":15537,"journal":{"name":"Journal of Drug Metabolism and Toxicology","volume":"128 20 1","pages":"1-2"},"PeriodicalIF":0.0000,"publicationDate":"2017-01-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Journal of Drug Metabolism and Toxicology","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.4172/2157-7609.1000231","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0

Abstract

Background: Drug Interaction between Phenytoin and Esomeprazole is not commonly reported or widely recognized. A case of Phenytoin toxicity post prolonged administration of phenytoin and esomeprazole is reported. Case Summary: A 22 years old female diagnosed with MELAS (Mitochondrial myopathy, Encephalopathy, Lactic Acidosis, stroke like symptoms). She was maintained on Phenytoin 100 mg suspension via nasogastric tube every 8 hours as anticonvulsant for 3 years and esomeprazole 40 mg via nasogastric tube every 24 hours for hyperacidity. After 7 months from co-administration of phenytoin and esomeprazole the patient developed bradycardia, hypotension with nystagmus so upon checking the phenytoin trough serum level it was found to be 163 μmole/L, phenytoin was suspended and serum level monitored daily but it was found to be increasing to 167 μmole/L and the patient laboratory results showed leukopenia, thrombocytopenia and elevated liver enzymes, upon suspending Esomeprazole it was noticed that the Phenytoin serum level decreased dramatically by 10-20 μmole/L/day so the toxicity symptoms and abnormal laboratory results resolved upon normalization the Phenytoin serum level. Conclusion: Esomeprazole may competitively inhibit the CYP2C19 mediated Phenytoin metabolism which leads to prolonged exposure to high serum level and toxicities.
埃索美拉唑联合用药导致苯妥英延迟排泄
背景:苯妥英和埃索美拉唑之间的药物相互作用尚未被普遍报道或广泛认可。报告一例苯妥英和埃索美拉唑长期服用后引起的苯妥英中毒。病例总结:一名22岁女性,诊断为MELAS(线粒体肌病、脑病、乳酸酸中毒、卒中样症状)。维持苯妥英悬浮液100 mg / 8小时鼻胃管抗惊厥药3年,埃索美拉唑40 mg / 24小时鼻胃管治疗胃酸过多。联用苯妥英和埃索美拉唑7个月后,患者出现心动过缓、低血压和眼球震颤,通过血清检查苯妥英浓度为163 μmol /L,停用苯妥英,每日监测血清浓度,发现苯妥英浓度上升至167 μmol /L,实验室结果显示白细胞减少、血小板减少和肝酶升高。在停用埃索美拉唑后,发现苯妥英血清水平急剧下降10-20 μmol /L/天,因此在苯妥英血清水平正常化后,毒性症状和异常实验室结果得到解决。结论:埃索美拉唑可能竞争性地抑制CYP2C19介导的苯妥英代谢,导致长时间高血清浓度暴露和毒性反应。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书